MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the site and made slight mechanical adjustments to the sample and reagent probe positions and performed probe cleaning even though there was no evidence of contamination.The temperature of the probe, detector and cooler were verified and within specifications.Quality controls (qc) were run and recovered within specifications, and a prothrombin time (pt) precision run was performed which successfully passed.No system abnormalities were observed.Siemens headquarters further investigated the issue.Qc recovered in range at the time of the event for both sysmex ca-660 systems.The customer stored the samples at 2 to 8 °c for three days before retesting the samples.As per the instructions for use (ifu) for thromborel s regarding sample collection and preparation, "store in an unopened tube at room temperature.Do not store on ice or at 2 to 8 °c as cold activation of f vii may alter results." therefore the higher inr recoveries between the 15th and 18th april results are potentially related to the wrong storage conditions.A sample mix up or a pre-activation or blood drawing issue (such as not mixing correctly with the anticoagulant) cannot be ruled out as a cause of the initial falsely low inr results.The cause of the event is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low prothrombin time international normalized ratio (inr) result was obtained on a patient sample on a sysmex ca-660 system (serial number: (b)(4)) using thromborel s reagent.The discordant result was reported to the physician(s) and was questioned.The following day, a new sample from the same patient was run for inr at an alternate lab, recovering higher.This result was reported, as the correct result, to the physician(s).Two days later, the initial sample from the patient was repeated for inr on the customer's alternate sysmex ca-660 system (serial number: (b)(4)) using thromborel s reagent, also recovering higher.This triggered a lookback and it was found that discordant, falsely low inr results were obtained on three additional patient samples that were run three days prior on the lab's sysmex ca-660 system (serial number: (b)(4)) using thromborel s reagent.The same three patient samples were repeated for inr on sysmex ca-660 system (serial number: (b)(4)) using thromborel s reagent, all recovering higher.All of the repeat inr results were considered correct.There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low prothrombin time international normalized ratio (inr) results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10065361
Report Number9610806-2020-00022
Device Sequence Number3775796
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number565677
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1